Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Rationality, regularity, and $C_2$-cofiniteness

Authors: Toshiyuki Abe, Geoffrey Buhl and Chongying Dong
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 3391-3402
MSC (2000): Primary 17B69
Published electronically: December 15, 2003
MathSciNet review: 2052955
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We demonstrate that, for vertex operator algebras of CFT type, $C_2$-cofiniteness and rationality is equivalent to regularity. For $C_2$-cofinite vertex operator algebras, we show that irreducible weak modules are ordinary modules and $C_2$-cofinite, $V_L^+$ is $C_2$-cofinite, and the fusion rules are finite.

References [Enhancements On Off] (What's this?)

  • 1. T. Abe, The charge conjugation orbifold $V^+_{\mathbb{Z}\alpha}$ is rational when $\langle\alpha,\alpha\rangle \slash 2$ is prime, Int. Math. Res. Not. 2002, no. 12, 647-665. MR 2003f:17033
  • 2. T. Abe and K. Nagatomo, Finiteness of conformal blocks over compact Riemann surfaces, math.QA/0201037.
  • 3. R. Borcherds, Vertex algebras, Kac-Moody algebras, and the Monster, Proc. Natl. Acad. Sci. USA 83, 1986, 3068-3071. MR 87m:17033
  • 4. G. Buhl, A spanning set for VOA modules, J. Algebra. 254, 2002, 125-151.
  • 5. C. Dong, H. Li and G. Mason, Regularity of rational vertex operator algebra, Adv. Math. 312, 1997, 148-166. MR 98m:17037
  • 6. C. Dong, H. Li and G. Mason, Twisted representations of vertex operator algebras, Math. Ann. 310, 1998, 571-600. MR 99d:17030
  • 7. C. Dong, H. Li and G. Mason, Modular invariance of trace functions in orbifold theory and generalized moonshine, Commu. Math. Phys. 214 (2000), 1-56. MR 2001k:17043
  • 8. C. Dong and G. Mason, On quantum Galois theory, Duke Math. J. 86 (1997), 305-321. MR 97k:17042
  • 9. C.Dong and G. Mason, Effective central charges and rational vertex operator algebras, math.QA/0201318.
  • 10. C. Dong and G. Yamskulna, Vertex operator algebras, Generalized double and dual pairs, Math. Z. 241, 2002, no. 2, 397-423.
  • 11. B. Feigin, and D. Fuchs, Verma modules over the Virasoro algebra, Lecture Notes in Math. 1060, 1984, 230-245. MR 86g:17004
  • 12. I. Frenkel, Y. Huang, and J. Lepowsky, On axiomatic approaches to vertex operator algebras and modules, Mem. Amer. Math. Soc. 104, 1993. MR 94a:17007
  • 13. I. B. Frenkel, J. Lepowsky, and A. Meurman, Vertex Operator Algebras and the Monster, Pure and Appl. Math., Vol. 134, Academic Press, Boston, 1988. MR 90h:17026
  • 14. I. Frenkel, and Y. Zhu, Vertex operator algebras associated to representations of affine and Virasoro algebras, Duke Math J. 66, 1992, 123-168. MR 93g:17045
  • 15. M. Gaberdiel, and A. Neitzke, Rationality, quasirationality, and finite W-algebras, hep-th/0009235.
  • 16. H. Li, Some finiteness properties of regular vertex operator algebras, J. Algebra. 212, 1999, 495-514. MR 2000c:17044
  • 17. H. Li, Determining fusion rules by a $A(V)$-modules and bimodules., J. Algebra. 212, 1999, 515-556. MR 2000d:17032
  • 18. G. Yamskulna, $C_2$ cofiniteness of vertex operator algebra $V_L^+$when L is a rank one lattice, math.QA/0202056.
  • 19. Y. Zhu, Modular Invariance of characters of vertex operator algebras, J. Amer. Math. Soc. 9, 1996, 237-302. MR 96c:17042

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 17B69

Retrieve articles in all journals with MSC (2000): 17B69

Additional Information

Toshiyuki Abe
Affiliation: Department of Mathematics, Graduate School of Science, Osaka University, Toyonaka, Osaka, 560-0043, Japan
Address at time of publication: Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1 Komaba, Tokyo, 153-8914, Japan

Geoffrey Buhl
Affiliation: Department of Mathematics, University of California Santa Cruz, Santa Cruz, California 95064
Address at time of publication: Department of Mathematics, Rutgers University, Piscataway, New Jersey 08854

Chongying Dong
Affiliation: Department of Mathematics, University of California Santa Cruz, Santa Cruz, California 95064

Received by editor(s): May 30, 2002
Received by editor(s) in revised form: May 15, 2003
Published electronically: December 15, 2003
Additional Notes: The first author was supported by JSPS Research Fellowships for Young Scientists.
The second author was supported by NSF grant DMS-9987656 and a research grant from the Committee on Research, UC Santa Cruz.
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society